MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k092359.1 unit of lot number c1572180 of echo-hd-19-a was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The tip of the sheath was observed to be damaged.The needle was able to be advanced and retracted without issue.No issue observed with the needle tip.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a of lot number c1572180 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1572180.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to a combination of tortuous position and flexed or twisted endoscope position as indicated in the additional information which may have caused issues advancing the needle and possibly then resulted in the needle/stylet damaging the sheath.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User advance the device to stomach but found out the needle cannot be advanced from sheath.User retracted the device from patient and found out the tip of needle slightly bent which cause the advancement difficulty.User changed another same device to complete the procedure.Device was returned and evaluated on 04-sep-2019 and the tip of the sheath was noted to be damaged.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9149660
Report Number3001845648-2019-00503
Device Sequence Number14205244
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)220102(10)C1572180
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Device Lot NumberC1572180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight70